MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Posterior Capsule Opacification (4807)
Date of Event 11/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The root cause for the reported complaint could not be determined.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that, after intraocular lens implantation surgery, the patient does not correct her vision with optical aids and visual acuity (va) ranges on 0.7.The doctor attempted to improve va with a pinhole refraction, but this did not improve vision either.Since the patient's satisfaction could not be improved, all types of studies were performed, such as cvc, oct, and electroretinography.In addition to a complete routine ophthalmological examination, no possible cause was found.The doctor also performed a capsulotomy, but it only corrected 0.7 in both eyes.The patient, however, continues to report discomfort.When the doctor looked for uncorrected residual vision with fogging, there was no improvement (which could indicate being very close to emmetropia).Physician also complained that the patient has a slight increase in the blind spot, but autofluorescence and electroretinography were normal.At first, she had difficulty adapting in both eyes but reached 0.9 visual acuity.Then it worsened to 0.7 (decimal).She reads 0.75 with both eyes.The visual acuity is generally not bad, but the patient reports discomfort.Additional information has been received and stated that the patient is not satisfied with the result, and the doctor is trying to align her expectations.Patient remains angry and dissatisfied.The patient's visual acuity, numerically speaking, isn't too bad at any distance, but it's not what she expected.Patient is not satisfied, and the doctor is addressing issues of expectations and even the possibility of explantation and replacement with another iol.Patient was found having slight residual myopia.Physician was also suspected for opacities in the capsule, hence performed a yag laser to clear it and make it transparent.There was no significant change.Physician also planned for next step, in case the iol is not in the correct position, is an anterior chamber oct or a ubm (to confirm if there is axial displacement or tilt).There are two medical reports associated with this patient.This file belongs to right eye.

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23754311
Report Number9612169-2025-02463
Device Sequence Number21228367
Product Code POE
UDI-Device Identifier00380652405263
UDI-Public(01)00380652405263(17)280429(11)240501(10)25845226
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.210
Device Lot Number25845226
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2025
Initial Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION HANDPIECE; OPTICAL AIDS
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown